Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS Cleveland, OH

January 18, 2017

NWS Cleveland, OH issued this small craft advisory at Jan 18, 2017, 4:27 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2017, 4:27 AM EST (09:27 UTC)
Expired
Jan 18, 2017, 10:00 AM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

075 
WHUS71 KCLE 180927
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
427 AM EST WED JAN 18 2017

LEZ147>149-181500-
/O.NEW.KCLE.SC.Y.0008.170118T0927Z-170118T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
427 AM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

* WINDS...WEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET THIS MORNING SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
009 
WHUS71 KCLE 181501
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EST WED JAN 18 2017


LEZ147>149-181615-
/O.EXP.KCLE.SC.Y.0008.000000T0000Z-170118T1500Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1001 AM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WESTERLY WINDS WILL SETTLE INTO THE 10 TO 15 KNOT RANGE WITH WAVES
OF 2 TO 4 FEET. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:50 AM EST, 37 minutes earlier.

Area forecast discussion, Jan 18, 3:50 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
350 AM EST Wed Jan 18 2017

.SYNOPSIS...
An upper low will track east across Ohio into eastern Pennsylvania
this morning, with a ridge of high pressure building northeast
through the Ohio valley and southern Great Lakes this afternoon
through Thursday. Low pressure will track northeast through the
Ohio valley and southern Great Lakes Thursday night through
Friday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper low currently moving eastward across central Ohio per w/v
imagery. This is bringing mainly drizzle to much of the area early
this morning, with a few embedded rain showers progged to track
east/southeast across the area through the morning/early afternoon
hours. The best chances for precip will be along/north of a Toledo
to Medina to Canton line. For now, will maintain rain shower wording
for most of the area, however soundings and upstream obs do support
a stray snowflake/ice pellet mixing in. Will only mention frozen
precip type in higher elevations of NW PA this morning, with surface
temps expected to remain in the mid/upper 30s through the morning
elsewhere. Nevertheless, any frozen precip should be mixed with rain
and inconsequential. Will taper off drizzle from west to east
through the late morning/early afternoon hours. Any precip amounts
should remain light and under a tenth of an inch. Mainly dry
conditions are expected this afternoon.

Skies should remain mostly cloudy through the daytime hours, with
perhaps some breaks in the cloud cover along/west of the I-75
corridor late this afternoon. Kept highs for the day on the lower
end of MOS guidance, perhaps a degree or two cooler than the
previous forecast in some spots. Most areas should flirt with 40
degrees this afternoon, aside from higher elevations of NE OH/NW PA,
where mid/upper 30s will be common.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
A ridge of high pressure will quickly build east across the region
Wednesday night through Thursday, providing dry conditions and above
normal temperatures as return flow/WAA regime returns. Wednesday
night will be the coolest night of the short term period, with lows
around the freezing mark as ridge axis works across the area. A
warming trend is expected Thursday/Thursday night ahead of the next
system, with highs in the low to upper 40s Thursday and lows
Thursday night ranging from the low 30s across northeast
OH/northwest PA to the upper 30s near Findlay/Marion.

A cutoff low over the southern Plains Thursday will track towards
the Great Lakes through Friday, shearing out in the process. Strong
return flow/GOMEX connection and forcing/fgen ahead of this system
will bring rain showers back to the area early Friday morning
through Friday afternoon. For now, held with high likely pops from
SW to NE across the area from 09Z through 21Z. The only thing
precluding cat pops at this point is shearing nature of the wave as
it lifts north through the area and slight timing difference between
model solutions. Temperatures will be well above normal
Friday/Friday night in the 40s to low 50s.

Saturday should be mainly dry, with weak forcing/broad mid level
ridging across the area with low pressure over the upper Midwest and
an active southern stream across the southern CONUS north through
the Tennessee valley. Temperatures should be well above normal in
the mid/upper 50s. Brought back chance pops Saturday night as low
pressure deepens across the mid Mississippi valley tracking toward
the Ohio valley.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A somewhat complicated weather pattern is progged to develop over
the weekend with a strong southern branch upper low and an upper low
over the northern plains. The southern branch low is progged to
drift northeast by early next week. The models continue to advertise
various solutions so no confidence yet in the exact track of the
upper low or the associated surface low. There may end up being a
reflection of a surface low in the Ohio Valley with an east coast
low as well. The best chance of showers would seem to be Sunday into
Monday.

Temperatures are problematic depending on the exact track of the
surface low. No chance of snow but we could end up in a northeast
flow with a somewhat chilly rain by Monday... or we could end up in
a mild southeast flow. The forecast temperatures will be close to the
blended guidance for now.

The GFS is slower to eject the upper low early next week. Since
there is another system on its heels, the faster solutions may be
more reasonable. Will taper off the shower chances by Tuesday.
Nothing but Pacific air behind the system and temperatures will
remain above average.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
An upper level disturbance will move through the area overnight
and will produce some rain, low ceilings, and lower visibilities
overnight. This will transition over to some drizzle during the
day and expecting drizzle to possibly last all day tomorrow at
Erie and Youngstown. Not expecting any recovery out of the IFR
conditions through any portion of this forecast period as low
level moisture continues to wrap into the area. Winds will
diminish overnight and gradually become southwest tomorrow
evening.

OUTLOOK...Periods of non-VFR will linger into Thursday in the
east. Non-VFR returns Thursday night and continues into Saturday.

&&

.MARINE...
Decent west to southwest wind on Lake Erie behind the cold front and
likely being enhanced with the trough moving through early this
morning. Will issue a small craft advisory east of Cleveland until
10 AM although the wind and waves may remain near small craft
advisory into the afternoon. Winds will back to the south and
southeast on Thursday as high pressure slides across the lower Great
Lakes. Weak low pressure will drift across the Great Lakes Friday.
There should not be too much wind with the system with little in the
way of wind shift. Low pressure will deepen across the southern
states this weekend and winds on the lake will back to the east and
northeast.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EST this morning for
     LEZ147>149.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Greenawalt
LONG TERM...Kosarik
AVIATION...Lombardy
MARINE...Kosarik
Hazardous weather outlook, Jan 17, 4:42 AM EST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
442 AM EST TUE JAN 17 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
442 AM EST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-180945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
442 AM EST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.